Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 7, 1995, 11:07 AM EST for Okeechobee County, Florida. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Jan 7, 1995, 11:07 AM EST (16:07 UTC)
- Expired
- Jan 7, 1995, 11:49 AM EST
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 071609 RRA SVRMLB FLC093-071715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1107 AM EST SAT JAN 7 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST FLORIDA ...SOUTHERN OKEECHOBEE COUNTY AT 1105 AM NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM MOVING TO THE EAST AT 35 MPH ACROSS THE HIGHLANDS/SOUTHERN OKEECHOBEE COUNTY LINE. THIS STORM WILL MOVE NEAR THE TOWN OF OKEECHOBEE BY ABOUT 1130 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE READY TO GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA, ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 10:57 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 7, 10:57 AM EST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EST SAT JAN 7 1995 SVR WX THREAT SAFELY AWAY FROM @1 AND SOON FROM @2. MRNG SNDNGS STILL SHOW HIGHER MOMENTUM AIR JUST OFF SFC AND DSTBLZG ATMOS AHEAD OF CNVCTV BAND. SO THUNDERSTORMS @3 STILL HAVE SVR WX THREAT. THREAT TO QUICKLY DIMINISH AFTER PASSAGE OF LINE CNVCTN. SFC FRNT JUST N OF GNV TRCKNG DROP IN DEW POINTS. DECREASING LOW TO MID CLDS THROUGH THE AFTERNOON...HIGHER CLFDS A LITTLE SLWR. @1...VOLUSIA LAKE SEMINOLE ORANGE @2...BREVARD OSCEOLA @3...ST LUCIE MARTIN OKEECHOBEE INDIAN RIVER DWS
In the hours before
Special weather statement, Jan 7, 10:15 AM EST, 52 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EST SAT JAN 7 1995
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
...SEVERE THUNDERSTORMS AND TORNADOES POSSIBLE FOR PARTS OF EAST CENTRAL
FLORIDA...
THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. A LINE OF INTENSE CONVECTION WILL STRETCH
ACROSS CENTRAL FLORIDA AND WILL MOVE TO SOUTH FLORIDA THIS AFTERNOON. SOME
THUNDERSTORMS WILL BECOME SEVERE WITH A FEW POSSIBLY TORNADIC. THERE HAS ALREADYBEEN A HISTORY OF TORNADOES EARLIER THIS MORNING. A TORNADO WATCH IS IN EFFECT
FOR BREVARD...OSCEOLA...INDIAN RIVER...ST LUICE...MARTIN...AND OKEECHOBEE
COUNTIES UNTIL 4PM. THIS INCLUDES THE ADJACENT COASTAL WATERS.
THE ATMOSPHERE ACROSS PARTS OF CENTRAL FLORIDA IS UNSTABLE WITH LIFTED INDICES
OF MINUS 4 & 5. LOW LEVEL WINDS ARE SOUTHWEST WHICH DOES SOMEWHAT REDUCE
GOOD LOW LEVEL INFLOW TO SUPPORT DYNAMICALLY ORGANIZED CONVECTION. HOWEVER
...WINDS JUST ABOVE THE SURFACE WERE MEASURED NEAR 40 KTS...INCREASING
WITH HEIGHT. MANY THUNDERSTORMS WILL HAVE THE CAPABILITY TO PULL THIS
HIGHER MOMENTUM AIR TO THE SURFACE IN DOWNDRAFTS. THE SEVERE WEATHER
THREAT IS VERY REAL.
THE LINE OF CONVECTION WILL MOVE SOUTHEAST DOWN THE PENINSULA. BEHIND THE
LINE THUNDERSTORM CHANCES...AND THE THREAT FOR SEVERE WEATHER...WILL
QUICKLY DECREASE.
SPOTTERS IN THE TORNADO WATCH AREA ARE ASKED TO REMAIN ALERT AS THEIR
SERVICES MAY BE REQUIRED.Special weather statement, Jan 7, 10:16 AM EST, 51 minutes before
FLZ041-044>047-053-054-058-059-064-501-071620- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1016 AM EST SAT JAN 7 1995 ...TORNADO WATCH UNTIL 400 PM FOR BREVARD OSCEOLA INDIAN RIVER OKEECHOBEE ST LUCIE AND MARTIN COUNTIES... ...SPECIAL MARINE WARNING UNTIL 1130 AM FROM TITUSVILLE TO VERO BEACH... THROUGH LATE THIS MORNING A BROAD BAND OF THUNDERSTORMS COVERING MOST OF CENTRAL BREVARD AND OSCEOLA COUNTY WILL MOVE SOUTHEAST AND SWEEP INTO INDIAN RIVER OKEECHOBEE, ST. LUCIE AND MARTIN COUNTIES. THESE STORMS WERE MOVING AT 40 MPH AND COULD PRODUCE BRIEF TORRENTIAL RAIN AND STRONG GUSTY WINDS. OFFSHORE...THE THUNDERSTORMS WILL EXTEND FROM ABOUT 50 MILES EAST OF DAYTONA BEACH TO ABOUT MELBOURNE. AS THE INLAND STORMS MOVE OFFSHORE THEY WILL COVER MOST OF THE COASTAL WATERS FROM BETWEEN CAPE CANAVERAL AND FT PIERCE. THUNDERSTORMS WITHIN THIS BROAD AREA HAVE THE POTENTIAL TO INTENSIFY AND PRODUCE SEVERE WEATHER...INCLUDING TORNADOES. POSSIBLE TORNADOES OCCURRED EARLIER THIS MORNING WITH THIS ACTIVITY IN ORANGE AND MARION COUNTIES. DECKER
Special weather statement, Jan 7, 10:18 AM EST, 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EST SAT JAN 7 1995
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
...SEVERE THUNDERSTORMS AND TORNADOES POSSIBLE FOR PARTS OF EAST CENTRAL
FLORIDA...
THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. A LINE OF INTENSE CONVECTION WILL STRETCH
ACROSS CENTRAL FLORIDA AND WILL MOVE TO SOUTH FLORIDA THIS AFTERNOON. SOME
THUNDERSTORMS WILL BECOME SEVERE WITH A FEW POSSIBLY TORNADIC. THERE HAS ALREADYBEEN A HISTORY OF TORNADOES EARLIER THIS MORNING. A TORNADO WATCH IS IN EFFECT
FOR BREVARD...OSCEOLA...INDIAN RIVER...ST LUICE...MARTIN...AND OKEECHOBEE
COUNTIES UNTIL 4PM. THIS INCLUDES THE ADJACENT COASTAL WATERS.
THE ATMOSPHERE ACROSS PARTS OF CENTRAL FLORIDA IS UNSTABLE WITH LIFTED INDICES
OF MINUS 4 & 5. LOW LEVEL WINDS ARE SOUTHWEST WHICH DOES SOMEWHAT REDUCE
GOOD LOW LEVEL INFLOW TO SUPPORT DYNAMICALLY ORGANIZED CONVECTION. HOWEVER
...WINDS JUST ABOVE THE SURFACE WERE MEASURED NEAR 40 KTS...INCREASING
WITH HEIGHT. MANY THUNDERSTORMS WILL HAVE THE CAPABILITY TO PULL THIS
HIGHER MOMENTUM AIR TO THE SURFACE IN DOWNDRAFTS. THE SEVERE WEATHER
THREAT IS VERY REAL.
THE LINE OF CONVECTION WILL MOVE SOUTHEAST DOWN THE PENINSULA. BEHIND THE
LINE THUNDERSTORM CHANCES...AND THE THREAT FOR SEVERE WEATHER...WILL
QUICKLY DECREASE.
SPOTTERS IN THE TORNADO WATCH AREA ARE ASKED TO REMAIN ALERT AS THEIR
SERVICES MAY BE REQUIRED.Special weather statement, Jan 7, 10:19 AM EST, 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-071620- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1016 AM EST SAT JAN 7 1995 ...TORNADO WATCH UNTIL 400 PM FOR BREVARD OSCEOLA INDIAN RIVER OKEECHOBEE ST LUCIE AND MARTIN COUNTIES... ...SPECIAL MARINE WARNING UNTIL 1130 AM FROM TITUSVILLE TO VERO BEACH... THROUGH LATE THIS MORNING A BROAD BAND OF THUNDERSTORMS COVERING MOST OF CENTRAL BREVARD AND OSCEOLA COUNTY WILL MOVE SOUTHEAST AND SWEEP INTO INDIAN RIVER OKEECHOBEE, ST. LUCIE AND MARTIN COUNTIES. THESE STORMS WERE MOVING AT 40 MPH AND COULD PRODUCE BRIEF TORRENTIAL RAIN AND STRONG GUSTY WINDS. OFFSHORE...THE THUNDERSTORMS WILL EXTEND FROM ABOUT 50 MILES EAST OF DAYTONA BEACH TO ABOUT MELBOURNE. AS THE INLAND STORMS MOVE OFFSHORE THEY WILL COVER MOST OF THE COASTAL WATERS FROM BETWEEN CAPE CANAVERAL AND FT PIERCE. THUNDERSTORMS WITHIN THIS BROAD AREA HAVE THE POTENTIAL TO INTENSIFY AND PRODUCE SEVERE WEATHER...INCLUDING TORNADOES. POSSIBLE TORNADOES OCCURRED EARLIER THIS MORNING WITH THIS ACTIVITY IN ORANGE AND MARION COUNTIES. DECKER
Special weather statement, Jan 7, 10:53 AM EST, 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-071655- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1053 AM EST SAT JAN 7 1995 ...TORNADO WATCH UNTIL 400 PM FOR BREVARD OSCEOLA INDIAN RIVER OKEECHOBEE ST LUCIE AND MARTIN COUNTIES... ...SPECIAL MARINE WARNING UNTIL 1130 AM FROM TITUSVILLE TO VERO BEACH... AT 1050 A BROAD BAND OF THUNDERSTORMS EXTENDED FROM THE COASTAL WATERS NEAR VERO BEACH...SOUTHWEST ACROSS INDIAN RIVER AND OKEECHOBEE COUNTIES. THE STRONGEST STORM WAS WEST OF OKEECHOBEE COUNTY NEAR LAKE PLACID. THIS STORM WILL CROSS SOUTHERN OKEECHOBEE COUNTY AND MOVE INTO ST. LUCIE AND MARTIN COUNTIES BY NOON. THESE STORM WERE MOVING AT 30 TO 40 MPH AND COULD PRODUCE DAMAGING WINDS AND BRIEF TORRENTIAL RAINS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA. THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE READY TO GO TO A SAFE PLACE IF A SEVERE THUNDERSTORM APPROACHES YOU...ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
Special weather statement, Jan 7, 10:57 AM EST, 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-071655- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1053 AM EST SAT JAN 7 1995 ...TORNADO WATCH UNTIL 400 PM FOR BREVARD OSCEOLA INDIAN RIVER OKEECHOBEE ST LUCIE AND MARTIN COUNTIES... ...SPECIAL MARINE WARNING UNTIL 1130 AM FROM TITUSVILLE TO VERO BEACH... AT 1050 A BROAD BAND OF THUNDERSTORMS EXTENDED FROM THE COASTAL WATERS NEAR VERO BEACH...SOUTHWEST ACROSS INDIAN RIVER AND OKEECHOBEE COUNTIES. THE STRONGEST STORM WAS WEST OF OKEECHOBEE COUNTY NEAR LAKE PLACID. THIS STORM WILL CROSS SOUTHERN OKEECHOBEE COUNTY AND MOVE INTO ST. LUCIE AND MARTIN COUNTIES BY NOON. THESE STORM WERE MOVING AT 30 TO 40 MPH AND COULD PRODUCE DAMAGING WINDS AND BRIEF TORRENTIAL RAINS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA. THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE READY TO GO TO A SAFE PLACE IF A SEVERE THUNDERSTORM APPROACH@ES YOU...ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:14 AM EST | Severe Thunderstorm Warning | MLB | Marion | 61 min |
| Jan 7, 6:10 AM EST | Severe Thunderstorm Warning | MLB | Lake | 65 min |
| Jan 7, 6:41 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 64 min |
| Jan 7, 8:32 AM EST | Tornado Warning | MLB | Orange | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.